Volume 11, Issue 5
Numerical Regularized Moment Method for High Mach Number Flow

Zhenning Cai ,  Ruo Li and Yanli Wang


Commun. Comput. Phys., 11 (2012), pp. 1415-1438.

Preview Full PDF BiBTex 86 382
  • Abstract

This paper is a continuation of our earlier work [SIAM J. Sci. Comput., 32(2010),pp. 2875–2907]in which a numerical moment method with arbitrary order of moments was presented. However, the computation may break down during the calculation of the structure of a shock wave with Mach number M0 >3. In this paper, we concentrate on the regularization of the moment systems. First, we apply the Maxwell iteration to the infinite moment system and determine the magnitude of each moment with respect to the Knudsen number. After that, we obtain the approximation of high order moments and close the moment systems by dropping some high-order terms. Linearization is then performed to obtain a very simple regularization term, thus it is very convenient for numerical implementation. To validate the new regularization, the shock structures of low order systems are computed with different shock Mach numbers. 

  • History

Published online: 2012-11

  • Keywords

  • AMS Subject Headings

  • Cited by